Vestnik Novosibirskogo Gosudarstvennogo Universiteta. Seriya Matematika, Mekhanika, Informatika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Sib. J. Pure and Appl. Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform., 2011, Volume 11, Issue 1, Pages 99–115 (Mi vngu73)  

This article is cited in 1 scientific paper (total in 1 paper)

On Logical Consistency of Probabilistic Predictions

S. O. Speranski

Novosibirsk State University

Abstract: In present paper the statistical ambiguity problem (SAP) is discussed; it was formulated by Carl Hempel and associated with explanations based on inductive-statistical argumentation. In order to eliminate SAP we introduce the formal requirement of maximal specificity (RMS) in terms of logic and probability, and also provide the corresponding prediction scheme. Note that the resultant collection of regularities satisfying RMS is closely related to the construction of semantic probabilistic prediction proposed in companion works of Evgenii Vityaev and the author. We prove that no contradictions may occur while using rms-rules in conjunction with statistically non-negligible sets of available data. In other words, probabilistic theories obtained (inductively) by means of MSR can be viewed as consistent deductive systems.

Keywords: inductive-statistical explanations and predictions, statistical ambiguity problem, requirement of maximal specificity, probabilistic theory, inductive logic, consistency.

Full text: PDF file (289 kB)
References: PDF file   HTML file
UDC: 510.646+510.647
Received: 21.11.2009

Citation: S. O. Speranski, “On Logical Consistency of Probabilistic Predictions”, Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform., 11:1 (2011), 99–115

Citation in format AMSBIB
\Bibitem{Spe11}
\by S.~O.~Speranski
\paper On Logical Consistency of Probabilistic Predictions
\jour Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform.
\yr 2011
\vol 11
\issue 1
\pages 99--115
\mathnet{http://mi.mathnet.ru/vngu73}


Linking options:
  • http://mi.mathnet.ru/eng/vngu73
  • http://mi.mathnet.ru/eng/vngu/v11/i1/p99

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. O. Speranskii, “O vychislitelnykh aspektakh maksimalnoi spetsifichnosti v veroyatnostnom ob'yasnenii”, Vestn. NGU. Ser. matem., mekh., inform., 11:4 (2011), 78–93  mathnet
  • Вестник Новосибирского государственного университета. Серия: математика, механика, информатика
    Number of views:
    This page:210
    Full text:105
    References:35
    First page:1

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021